# SDR 97ZZZX4558

- Difficulty date: September 4, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N728TC
- Make and model: Colt COLT 180A
- Aircraft serial: 2505
- System (JASC): 5102 · Balloon Reports
- Part: Gauge
- Part number: B1D7
- Condition: Damaged
- Location: Burner Gas Press
- Part time: 305 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FUEL PRESSURE GAUGE USED ON MODEL C3 AND C3T BURNER ASSY HAS AN OPERATING RANGE OF ZERO TO 200 PSI.  WHEN FUEL TANK PRESSURE IS ABOVE 150 PSI, OPENING THE LIQUID FUEL SHUT-OFF VALVE ON THE TANK CAUSES A PRESSURE SURGE IN THE BURNER FUEL SYSTEM DRIVING THE PRESSURE GAUGE BEYOND ITS OPERATING LIMIT DAMAGING ITS INTERNAL MECHANISM.  THE GAUGE IS NOT REPAIRABLE AND MUST BE REPLACED WHEN DAMAGED.  THIS HAS BEEN A RECURRING PROBLEM IN 10 BURNER SYSTEMS.
